Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2006, 4:20 PM EDT for Leon County, Florida; Grady County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 27, 2006, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Leon County, FL, Grady County, GA
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 272020 SVRTAE FLC073-GAC131-272045- /O.NEW.KTAE.SV.W.0210.060627T2020Z-060627T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LEON COUNTY IN FLORIDA SOUTHEASTERN GRADY COUNTY IN SOUTHWEST GEORGIA * UNTIL 445 PM EDT * AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HIAMONEE...OR ABOUT 15 MILES SOUTH OF CAIRO...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKY HILL BY 440 PM EDT... IAMONIA...MONCRIEF AND BEACHTON BY 445 PM EDT... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3071 8435 3059 8432 3068 8410 3081 8410 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT TUE JUN 27 2006 .SYNOPSIS...PERFORMED FULL SERVICE BACKUP FOR NWS KJAX DUE TO AWIPS UPGRADE PROBLEMS. KJAX NOW OPERATIONAL AT 2 PM EDT. AFTERNOON CONVECTION DEVELOPING ALONG THE THETA-E GRADIENT & THE WEAK SURFACE TROUGH OVER N FL. STILL EXPECT A FEW TO BE STRONG TO SEVERE DUE TO UNSTABLE ATMOSPHERE & SOME UPPER LEVEL DYNAMICS SWINGING ACROSS THE AREA. SEA BREEZE WAS FORMING THIS AFTERNOON & WILL ENHANCE CONVECTION MAINLY ALONG THE COASTLINE OF NORTH FLORIDA. && .SHORT TERM...TONIGHT THROUGH FRIDAY. THE SURFACE LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM THE REGION...AS THE UPPER TROUGH DEEPENS A BIT MORE INTO THE SE U.S. THE WEAK SURFACE TROUGH IS EXPECTED TO SAG A BIT MORE SE...& BRING A MORE NW FLOW INTO THE REGION. THIS WILL LOWER OVERALL POP ACROSS THE AREA...BUT STILL EXPECTED SOME SEA BREEZE FORMATION OVER N FL...& A POSSIBLE ISOLATED SHOWER/THUNDERSHOWER OVER N FL WEDNESDAY & THURSDAY. ON FRIDAY...WEAK SURFACE RIDGE IS OVER THE AREA...AS THE UPPER TROUGH HAS PUSHED TO ALONG THE EASTERN SEA BOARD. AGAIN ONLY SOME SEA BREEZE GENERATED CONVECTION WOULD BE EXPECTED. ALTHOUGH THE MODELS DO SHOW SOME ENERGY IN THE NW FLOW...AT THIS TIME NOT MUCH REACH FAR ENOUGH SE TO BE SIGNIFICANT. IF SOME DOES MOVE OVER THE CWA...POP WOULD HAVE TO BE RAISED A BIT. .LONG TERM...SATURDAY THROUGH TUESDAY. THE SURFACE RIDGING PATTERN HOLDS INTO THE WEEKEND...WITH CONTINUED LOW POPS & POSSIBLE SEA BREEZE INITIATION CONVECTION. NEAR ZONAL FLOW ACROSS THE SOUTHEASTERN CONUS THROUGH MOST OF THE LONG TERM WILL ALLOW FOR DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH TEMPERATURES RUNNING ABOUT 1 TO 3 DEGREES ABOVE CLIMO FOR THE PERIOD. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN LOW THROUGH THE PERIOD WITH THE ONLY EXCEPTION BEING IN THE SEA BREEZE NEAR THE COAST IN THE AFTERNOON HOURS. && .AVIATION...VFR CONDITIONS THROUGH THE EVENING. IFR CEILINGS & VSBYS WITH EVENING SCT SHRA/TSRA. OVERNIGHT...OVERALL VFR...BUT AREAS THAT RECEIVE RAIN WILL HAVE A HIGHER POTENTIAL FOR FOG WITH IFR CEILINGS & VSBYS. WINDS WEST OVERALL...WITH ONSHORE ALONG THE COAST BEFORE SUNSET. THEN OVERNIGHT...A LIGHT W-NW WIND SE AL & SW GA. WHILE SW OVER N FL. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS IN THE NEAR TERM. WITH THE DRYING TREND WEDNESDAY THROUGH FRIDAY...RH VALUES WILL LOWER CLOSER TO RED FLAG CRITERIA. THIS WILL BE MONITORED FOR POSSIBLE WATCHES & WARNINGS FOR THURSDAY & FRIDAY AFTERNOON. KBDI VALUES OVER SE AL REMAIN ABOVE 500. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 93 69 96 / 20 30 20 20 PANAMA CITY 77 91 75 94 / 10 30 10 20 DOTHAN 72 93 69 94 / 10 10 10 10 ALBANY 70 94 69 96 / 20 20 10 10 VALDOSTA 71 93 68 95 / 30 30 20 10 CROSS CITY 73 91 69 95 / 30 40 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...BAM/DM PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 27, 5:41 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 541 AM EDT TUE JUN 27 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-281000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 441 AM CDT TUE JUN 27 2006 /541 AM EDT TUE JUN 27 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A WEAK AREA OF LOW PRESSURE WILL MOVE NORTH OF THE REGION TODAY. MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE REGION AS THE SEA BREEZE MOVES INLAND OVER FLORIDA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG WITH GUSTY WINDS AND HAIL. ADDITIONALLY...SOME SLOW MOVING STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AREAS. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THROUGH THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY ACROSS MAINLY EASTERN PORTIONS OF THE REGION DUE TO THE AFTERNOON SEA BREEZE. DRY CONDITIONS ARE EXPECTED OVER THE REGION ON THURSDAY AND FRIDAY. WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL COMBINE ON THURSDAY TO CREATE CONDITIONS THAT MAY ENHANCE THE GROWTH OF ANY WILDFIRES THAT MAY DEVELOP. A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURNS FOR THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WHILE A FEW STORMS THIS AFTERNOON MAY BECOME STRONG...SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
In the hours before
Special weather statement, Jun 27, 1:36 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 136 PM EDT TUE JUN 27 2006 GAZ159-160-271815- BROOKS-LOWNDES- 136 PM EDT TUE JUN 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 215 PM EDT AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF QUITMAN...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... WEST VALDOSTA BY 150 PM EDT. 6 MILES SOUTH OF VALDOSTA BY 155 PM EDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
Special weather statement, Jun 27, 2:19 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 219 PM EDT TUE JUN 27 2006 GAZ158>160-271915- BROOKS-LOWNDES-THOMAS- 219 PM EDT TUE JUN 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...LOWNDES AND THOMAS COUNTIES... * UNTIL 315 PM EDT AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHEAST THOMAS COUNTY ACROSS SOUTHERN BROOKS COUNTY...AND INTO CENTRAL LOWNDES COUNTY...MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Jun 27, 2:36 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 236 PM EDT TUE JUN 27 2006 FLZ017>019-271930- JEFFERSON-LEON-MADISON- 236 PM EDT TUE JUN 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN JEFFERSON...NORTHEAST LEON AND NORTHERN MADISON COUNTIES... * UNTIL 330 PM EDT AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTHEAST OF CENTERVILLE IN LEON COUNTY...THROUGH MONTICELLO...TO NEAR LOVETT IN MADISON COUNTY...MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Jun 27, 3:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 PM EDT TUE JUN 27 2006 FLZ017-018-272115- JEFFERSON-LEON- 343 PM EDT TUE JUN 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON COUNTIES... * UNTIL 515 PM EDT AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MUCH OF LEON COUNTY INCLUDING TALLAHASSEE...MOVING EAST AT 10 TO 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Nearby
Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.